Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 70, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 12, 1999, 6:33 PM CDT for Lawrence County, Lewis County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1999, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 12, 1999, 8:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lawrence County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 126 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 122336 FFWBNA TNC099-101-130130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 633 PM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG LEWIS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HOHENWALD * UNTIL 830 PM CDT * AT 630 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED FLASH FLOODING IN LAWRENCE COUNTY...NORTH OF ETHRIDGE ALONG HIGHWAY 43. RADAR INDICATES ADDITIONAL RAIN IN THE WARNED AREA WHICH WILL LIKELY CAUSE ADDITIONAL FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 1:44 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 12, 1:44 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CDT THU AUG 12 1999 ...CURRENT WEATHER... 1800 UTC SURFACE PLOT SHOWS SURFACE BOUNDARY EXTENDING ACROSS SOUTHERN KENTUCKY AND INTO THE NORTHERN CUMBERLAND PLATEAU. DEW POINTS ACROSS THE NASHVILLE COUNTY WARNING AREA ARE STILL BETWEEN 70 AND 75 DEGREES WITH TEMPERATURES CONTINUING TO RISE THROUGH THE 90S TO NEAR 100 IN SOME PLACES. WSR-88D SHOWS WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHWEST MIDDLE TENNESSEE...WHERE SURFACE HEATING IS THE GREATEST. EXPECT THIS DEVELOPMENT TO CONTINUE ACROSS THE REMAINDER OF THE MID STATE AS THE AFTERNOON PROGRESSES. ...MODEL DISCUSSION... ETA AND NGM ARE IN GOOD AGREEMENT REGARDING THE MOVEMENT OF THE NEXT SURFACE SYSTEM. AVN SEEMS ABOUT 6 HOURS BEHIND...SO WILL FAVOR AN ETA/NGM BLEND THIS FORECAST. SURFACE FRONT SHOULD PASS THROUGH NASHVILLE AROUND 0600 UTC SATURDAY WITH BEST CHANCE FOR THUNDERSTORMS TOMORROW AFTERNOON. MODEL TIME SECTION PLOTS FOR BOTH NASHVILLE AND CROSSVILLE SHOW STRONGEST LIFT CENTERED BETWEEN 1800 AND 2100 UTC TOMORROW. MIDDLE LEVELS WILL EXPERIENCE SIGNIFICANT MOISTURE ADVECTION BY THIS TIME. MOST OF THE PRECIPITATION SHOULD END BY TOMORROW EVENING...AND NORTHWESTERLY FLOW BEHIND THE FRONT WILL BRING COOLER TEMPERATURES TO MIDDLE TENNESSEE. ...FORECAST DISCUSSION... FWC/FAN TEMPERATURES ARE VERY CLOSE THROUGH THE FORECAST PERIOD... AND IN AGREEMENT WITH VALUES GIVEN BY THE MASSIE/ROSE LOW LEVEL THICKNESS SCHEME. WILL GO WITH A BLEND OF THE FWC/FAN TEMPERATURES AND POPS. BNA BU 075/095 072/090 067 08242 CSV BU 069/090 068/085 062 08243 .BNA...NONE. 08
In the hours before
Local storm report, Aug 12, 5:35 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT THU AUG 12 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM TN WIND DAMAGE
08/12/99 RUTHERFORD NWS WIFE REPORTED TREES
DOWN IN WESTERN RUTHERFORD
COUNTY AT HWY 102.
0440 PM CHAPEL HILL TN WIND DAMAGE
08/12/99 MARSHALL SPOTTER REPORTED TREES
DOWN.
0455 PM DONELSON TN .5 INCH HAIL
08/12/99 DAVIDSON MARBLE SIZE HAIL COVERING
THE GROUND.
0500 PM SMYRNA TN TORNADO
08/12/99 RUTHERFORD SKYWARN SPOTTER REPORTED A
TORNADO JUST SOUTHWEST OF
SMYRNA.
0505 PM LA VERGNE TN 1.75 INCH HAIL
08/12/99 RUTHERFORD GOLF BALL SIZE HAIL
REPORTED TO THE NWS BY
LOCAL TV STATION.
0513 PM COLUMBIA TN WIND DAMAGE
08/12/99 MAURY AMATEUR RADIO REPORTS OF
TREES DOWN JUST EAST OF
COLUMBIA.
0526 PM GOODLETTSVILLE TN .88 INCH HAIL
08/12/99 DAVIDSON SKYWARN SPOTTER REPORTED
NICKEL SIZE HAIL.
END/ORCHANIANLocal storm report, Aug 12, 5:50 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
550 PM CDT THU AUG 12 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0547 PM GLADEVILLE TN WIND DAMAGE
08/12/99 WILSON HWY DEPT. REPORTED TREES
DOWN IN GLADEVILLE AND
ALSO AT RT 109 AND CAIRO
BEND RD.Local storm report, Aug 12, 5:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT THU AUG 12 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM LEBANON TN .75 INCH HAIL
08/12/99 WILSON SKYWARN SPOTTER REPORTED
DIME SIZE HAIL COVERING
THE GROUND JUST NORTHWEST
OF LEBANON.Local storm report, Aug 12, 6:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT THU AUG 12 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM TN .88 INCH HAIL
08/12/99 LEWIS 911 CENTER REPORTED NICKEL
SIZE HAIL IN THE SOUTHEAST
PART OF THE COUNTY.Local storm report, Aug 12, 6:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT THU AUG 12 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM CROSS PLAINS TN WIND DAMAGE
08/12/99 ROBERTSON SKYWARN SPOTTER REPORTED
TREES DOWN.Local storm report, Aug 12, 6:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT THU AUG 12 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM ETHRIDGE TN FLOODING
08/12/99 LAWRENCE AMATEUR RADIO REPORTED
CREEKS COMING OUT OF THEIR
BANKS JUST NORTH OF
ETHRIDGE ON HIGHWAY 43.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 52 min |
| Aug 12, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 42 min |
| Aug 12, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 44 min |
| Aug 12, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 52 min |
| Aug 12, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 37 min |
| Aug 12, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 50 min |
| Aug 12, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Aug 12, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Aug 12, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 45 min |
| Aug 12, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 39 min |
| Aug 12, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 32 min |
| Aug 12, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 31 min |
| Aug 12, 4:48 PM CDT | Tornado Warning | OHX | Rutherford | 27 min |
| Aug 12, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Aug 12, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
| Aug 12, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 13 min |
| Aug 12, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 12, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Aug 12, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 26 min |
| Aug 12, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 37 min |
| Aug 12, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 37 min |
| Aug 12, 6:36 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.